My MSAA Community
3,768 members7,193 posts

Aubagio

I've been on aubagio for 8 months now. The first couple of months I had a lot of hair loss an red bumps came up that later took my skin pigment so I was left with white spots. I told and showed my Dr them he said it was not the aubagio . I'm still taking it but I have noticed that I have white bumps that feel like they are burning and it's ichy all over my arms and chest. It gets worse when I'm outside . I've been doing some research on this medication and I want to find out if this is a allergic reaction to this medication or something else. Everything I tell my Dr what has been going on he seems to think it's not this medication but I'm finding out that I'm not alone so now it has me questioning whether or not it might be.. Anyone else have this issue? By the way coconut oil and ginger root oil works amazing for hair loss

18 Replies
oldestnewest

I don't take aubagio but I have heard that it causes hair loss the first several months that usually resolves. Have never read anything about the loss of skin pigment but that doesn't mean it isn't the aubagio causing it, could be a very rare side effect. May be time to ask a different Dr. maybe dermatologist?

Hope you figure it out soon.

3 likes
Reply

I want to let you know you should speak to your pharmacist because I had to ask them about one medicine I was on and they told me a lot more about it than my doctor. Nothing against my doctor but that’s what the pharmacist go to school for. You never know you could be taking another medicine that interacts with that medicine your on. I hope that works for you.

6 likes
Reply

that is great advice from ssdw1958 talk to your pharmacist about what is happening, they usually know more than the Dr's.

4 likes
Reply

I did they said it could be a side effect and to follow up with my Dr. I did and he said no but I have so many different side effects that go hand an hand with the medication but he doesn't think it's due to it. I'm a very active mother with three kids in sports so this year is when I noticed the difference when it comes to the heat. My skin is very sensitive to hear now and when I am outside the burning and stinging starts and the bumps start to stand out more.

2 likes
Reply

Cilla86 Respectfully I disagree with your doctor. Trust your instinct. It sounds to me like this med is causing a reaction in you. Since every person's chemical makeup is both the same as all other humans as well as unique to each individual, any med aims for the widest, most general group of people, which means some will have unreported effects or find that it doesn't work as anticipated. For example, I take blood pressure meds which may cause a rash in some individuals when they are in the sun. Me? I don't get a rash, exactly, but if I get overheated (sun or no sun), my palms turn bright red and the skin on my hands, arms, and thighs gets a sort of mottled appearance...all of which goes away as soon as I cool down. So, I assume it's what the label calls a rash, though I wouldn't call it that since it doesn't itch. Long story short, trust your knowledge of yourself and your own body.

Reply

I go back next month and going to show him the bumps again and go from there. I don't know much about this medication but what has me puzzled is the amount of time I have been on this medication and newer symptoms are arriving. But it plainly says that it can cause a rash. Hives on the label and that's what I believe is going on but my Dr just looked at me an said he has never heard of it causing it before. Now that started about two months into taking this medication then the bumps that was on my stomach and spots on my arm turned into white spots they took my skin pigment. Now months later now thats it's getting got hot outside bumps are all over my arms and moving up to my chest and you can see them barely until I get hot then they swell up it burns and stings and are white. Honestly they look horrible. When I go back I'm going to show him again and see what he says. I have been looking into this medication and a lot of the side effects I'm having my Dr said he never heard of aubagio doing it before but on the label it says if you are having any of the side effects to call your doctor right away.... So I'm concerned about it. But my Dr seems to think it's ok. Can someone have a allergic reaction to something this far into it?this medication does a lot to a body and that's worrisome for me.

Reply

Cilla86 Go to the Aubagio pharmeceutical web site. It says that this drug stays in your blood for two years after taking it. It also states that the med can cause "serious skin problems." Your hives sound like a serious reaction, so I would try to speak directly with someone at that web site. Because I get hives like you describe when exposed to wasp and hornet venom, I have an epi pen to use if I go into shock while waiting for the EMTs to arrive. Severe allergic reactions are nothing to take lightly.

Reply

Thanks for the information

Reply

Have you tried calling MS One-to-One? They have phone nurses and they deal directly with Aubagio.

Reply

I've been on Aubagio for about 6 months. Experiencing the hair loss and maybe som odd sensation in my left hand but no skin issues. Do you take the coconut oil & ginger root as a supplement? We cook with ginger root & coconut oil for some meals, wonder if that's good enough...

2 likes
Reply

I mix half Coconut oil and half ginger oil. Mix it in a bottle and I just put it on put a shower cap on an go to bed and in the morning wash it out. Within two weeks I had so much regrowth and my bold spots had hair. It works amazingly well

6 likes
Reply

Great tip Cilla86. Thank you for sharing. Blessings Jimeka 🦋 🍫

1 like
Reply

Your welcome anytime

1 like
Reply

I have been on Aubagio for fifteen months and no side effects 👍. Maybe a little hair loss🤷🏼‍♂️. Doing great so far. Hope you can find out what is going on and what is causing it 🤷🏼‍♂️. Be sure to let us know. 👍🙏🐾😉 Ken

2 likes
Reply

When I itching and them bumps popped up. My doctor prescribed the generic for Zyrtec. I took as needed. From what I read, itching occurs with MS. No one really want to tie the two together. Not too much info on it. You hear more from MS patients about itching. The hair loss definitely is one of the side effects for Aubagio. I experienced the same when I was on it. I took biotin. Definitely was slow at seeing results. Wish I would have known about the oils you mentioned. Well I know now!

Reply

I had to stop Aubagio due to those very symptoms. The skin rash started breaking out everywhere and I developed hard white bumps that got infected. My lymph nodes were swollen up. I lost most of my hair. My doctor gave me an rx to flush it out of my liver and I am now DMT free. I have failed all treatments due to side effects. I hope you figure this out and get some help despite the doctor's denial.

Reply

I hope that I can figure out what is going on. The stinging and burning sensation is horrible to ignore I'm just worried about my health and what is causing this problem. That's why I'm reaching out to others. I've been dealing with this for a while now but I don't feel this is normal but I can't seem to get any Dr to see my point. I've been to two different Drs about this and get the Idk what it is. But it's something and it's not normal. Its frustrating, and it's just getting worse. The white spots I was ok with. Hoping that was the only side effects I would of got . but now it's worse and it has pain with it so I'm not ok with it. I go back to the dr next month and going to show him again and see what he says about it. I'm so confused about this.

Reply

I've been on Aubagio for several years now and have fortunately avoided any issues. Didn't even have the hair loss when I started. This was all good news to me as I had bad reactions to Tecfidera and Copaxone.

Reply

You may also like...